New Mexico, 2019Drought in New Mexico, November 1 to 30, 2019
November 1 to 30, 2019 · NWS ABQ · 11 events in 11 counties and zones
Moderate to severe drought conditions across portions of western and northern New Mexico at the end of October 2019 continued to expand into central NM in November. Moderate to severe drought conditions expanded to include 45 percent of the state of which 18 percent across western and northern NM was deemed as severe drought.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to severe drought conditions across portions of western and northern New Mexico at the end of October 2019 continued to expand into central NM in November. Moderate to severe drought conditions expanded to include 45 percent of the state of which 18 percent across western and northern NM was deemed as severe drought. An active pattern during the second half of November brought several winter storms and welcome moisture to NM in the form of rain and snow. Precipitation amounts across western New Mexico during November ranged from one half inch to one inch with portions of the southwest receiving near two inches of precipitation. Areas across central and southeast NM received amounts ranging from one to two inches. Despite an active pattern, the northeast received the least amounts of precipitation during the month with amounts ranging from one half to three quarters of an inch.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Oct 31, 10:19 PM MST, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 31, 10:19 PM MST, 1 hour 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1119 PM MDT Thu Oct 31 2019
.AVIATION...
06Z TAF CYCLE
VFR conditions prevail and are forecast to persist with light winds
across western NM, but a backdoor cold front will result in a wind
shift across eastern NM Friday with the development of MVFR cigs
after sunset. Relatively high forecast confidence on MVFR cigs at
KLVS Friday evening. An east canyon wind will develop with the
frontal passage at KABQ Friday evening, but gusts will remain well
below airport weather warning threshold.
11
&&
.PREV DISCUSSION...249 PM MDT Thu Oct 31 2019...
.SYNOPSIS...
Many locations have warmed up by 20 or 30 degrees today, but it will
be another chilly night for trick-or-treaters. The warming trend will
be halted slightly by a backdoor cold front Friday, but will
continue into early next week with near to above normal temperatures
forecast for Sunday. Another backdoor cold front is expected across
the northeast Monday night into Tuesday.
&&
.DISCUSSION...
Temperatures in the early evening will range from the upper 20s to
mid 40s across the state, so bundle up and wear some extra layers if
you plan on going out. A backdoor cold front will halt the warming
trend across the northeast Friday. The front is expected to make it
to the central mountain chain by Friday night, with gusty east canyon
winds up to 20 kts. It will remain cool across the central and
eastern portions of the state Saturday behind the front.
A building ridge will help temperatures warm up to near to above
normal values by Sunday. A weak trough will cross the state Sunday
night. The associated backdoor cold front will drop down into the
northeast part of the state Monday night into Tuesday. This front is
expected to remain dry and looks to remain very shallow, not making
it to the central mountain chain. Mainly dry NW flow aloft will
prevail.
By mid-week, models are starting to come into better agreement that
an upper-level trough will take shape to the west of the state, but
there are differences as far as strength and timing are concerned as
it shifts later in the week. Opted not to make any sweeping changes
at this point.
31
&&
.FIRE WEATHER...
Main fire weather concern continues to be large areas of poor
ventilation for the next several days. Dry conditions today will
persist into the overnight hours and Friday. Poor to fair humidity
recoveries are expected across much of the area tonight, then on
Friday, 6 to 7 hours of single digit humidity values are expected
across western NM near and south of I-40. After a chilly night
tonight, most areas on Friday will warm up several degrees above
today's readings. The exception will be across northeast NM where
another back door cold front will halt the warm up. Breezy north to
northeast winds are expected behind the front during the day, then
by the evening, a brief gap wind is expected in the Rio Grande
Valley. Quiet conditions are expected for the weekend, with temps
rising back to within a few degrees of normal on Sunday. A weak
trough will cross NM Sunday night, which may result in breezy west
to northwest winds on Monday on the back side of the system. These
winds in combination with more dry air may yield spotty critical
weather conditions across east central NM Monday afternoon. Yet
another back door front is slated for Monday night into Tuesday, and
perhaps another on Thursday. Thus, temps and winds will yo-yo a bit
across the east next week, but across the west, temps will generally
be a few degrees above normal.
34
&&
.AVIATION...
18Z TAF CYCLE
VFR conditions will prevail for the next 24 hours. Light winds will
prevail, except around KCQC where gusts between 30 and 35kt remain
possible through the day. A back door cold front will slide into
northeast NM shortly before 12Z Friday, and will press southward
throughout the day, switching winds around to the north and
northeast. Gusts near 25kt will be possible behind the front.
34
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
33
Hazardous weather outlook, Oct 31, 2:26 AM MST, 21 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
326 AM MDT Thu Oct 31 2019
NMZ201>241-011100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
326 AM MDT Thu Oct 31 2019
This hazardous weather outlook is for portions of north and central
New Mexico.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time. However, weather can
change very rapidly. Always use the latest forecasts, watches and
warning for planning purposes.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
33
Drought, Northwest Plateau
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Northwest Plateau forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.045, -108.291 (the zone’s center; the record gives no point)
Severe drought conditions from October 2019 continued in November.
Drought, Chuska Mountains
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Chuska Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.045, -108.291 (the zone’s center; the record gives no point)
Severe drought conditions from October 2019 continued in November.
Drought, West Central Plateau
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- West Central Plateau forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.803, -108.222 (the zone’s center; the record gives no point)
Severe drought conditions from October 2019 continued in November.
Drought, Northwest Highlands
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Northwest Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.072, -107.535 (the zone’s center; the record gives no point)
Severe drought conditions from October 2019 continued to spread in November.
Drought, Far Northwest Highlands
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Far Northwest Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.236, -107.293 (the zone’s center; the record gives no point)
Moderate drought conditions at the end of October 2019 worsened to severe drought in November.
Drought, Tusas Mountains Including Chama
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Tusas Mountains Including Chama forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.544, -106.162 (the zone’s center; the record gives no point)
Moderate drought conditions at the end of October 2019 worsened to severe drought in November.
Drought, Upper Rio Grande Valley
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Upper Rio Grande Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.544, -106.162 (the zone’s center; the record gives no point)
Moderate drought conditions at the end of October 2019 worsened to severe drought in November.
Drought, Northern Sangre de Cristo Mountains
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Northern Sangre de Cristo Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.592, -105.139 (the zone’s center; the record gives no point)
Moderate drought conditions at the end of October 2019 worsened to severe drought in November.
Drought, East Slopes Sangre de Cristo Mountains
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- East Slopes Sangre de Cristo Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.032, -104.803 (the zone’s center; the record gives no point)
Moderate drought conditions at the end of October 2019 worsened to severe drought in November.
Drought, Far Northeast Highlands
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Far Northeast Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.308, -104.796 (the zone’s center; the record gives no point)
Moderate drought conditions at the end of October 2019 worsened to severe drought in November.
Drought, Union County
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Union County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.482, -103.471 (the zone’s center; the record gives no point)
Moderate drought conditions at the end of October 2019 worsened to severe drought in November.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lakeshore Flood in New York, November 1 to 3, 2019$18 million · 52 kt wind · 26 events
- Flooding in Michigan, November 1 to 30, 2019$24 million · 8 events
- Flash Flood and Flooding in New York, November 1 to 5, 2019$2.0 million · 52 kt wind · 59 events
- Flash Flooding and Flooding in Vermont, November 1, 2019$4.8 million · 26 events
- Flash Flood and Flood in New York, November 1, 2019$2.3 million · 60 kt wind · 11 events
- Flash Flooding and Flooding in New York, November 1 to 2, 2019$915,000 · 4 events
- Strong Wind in New York, November 1, 2019$600,000 · 9 events
- Strong Wind in New Jersey, November 1, 2019$150,000 · 3 events
- Drought in Georgia, November 1 to 30, 201950 events
- High Wind in Connecticut, November 1, 2019$100,000 · 56 kt wind · 2 events
- Strong Wind in Connecticut, November 1, 2019$100,000 · 2 events
- High Wind in New York, November 1, 2019$100,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 858849, 858850, 858851, 858852, 858853, 858854, 858855, 858856, 858857, 858858, 858859.